Wisconsin, 2007Tornadoes in Wisconsin, June 3, 2007
June 3, 2007 · NWS ARX · 3 events in 1 county or zone
Law enforcement officials, storm spotters and the public reported tornadoes touched down briefly in the southern part of Grant County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- $3,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Law enforcement officials, storm spotters and the public reported tornadoes touched down briefly in the southern part of Grant County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 3, 2:08 PM CST, 14 minutes earlier.
Area forecast discussion, Jun 3, 2:08 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CDT SUN JUN 3 2007
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
MAIN FORECAST CONCERNS REMAIN ON HANDLING OF THE SLOW MOVING LOW
SYSTEM THAT HAS BEEN INFLUENCING OUR WEATHER OVER THE PAST SEVERAL
DAYS AND ITS IMPACT ON CLOUDS...TEMPERATURES AND PRECIPITATION
CHANCES.
18Z DATA ANALYSIS SHOWS VERTICALLY STACKED SYSTEM ACROSS SOUTHWEST
WISCONSIN. CONVECTION HAS FIRED ACROSS THE ENTIRE FORECAST AREA
WITH CELL MOVEMENT COUNTERCLOCKWISE AROUND THE LOW. WITH THE
CLOUDS...INSTABILITIES HAVE BEEN QUITE LOW WITH AROUND 500 J/KG OF
SURFACED BASED CAPE...WITH SOME 1000 J/KG ACROSS THE FAR EASTERN
COUNTIES.
12Z 03JUN07 MODELS ONCE AGAIN IN GOOD AGREEMENT IN TAKING THE LOW
INTO SOUTH CENTRAL WISCONSIN EARLY THIS EVENING AND THEN INTO LOWER
MICHIGAN BY MONDAY AFTERNOON. NORTHWEST FLOW IN ITS WAKE THEN
PERSISTS THROUGH THE REMAINDER OF THE PERIOD WITH WEAK IMPULSES
ROTATING SOUTHWARD ACROSS THE AREA. SOME MODEL DIFFERENCES WITH THE
STRENGTH OF THESE WAVES AND NO CLEAR PREFERENCE THUS WILL TAKE A
COMPROMISE APPROACH.
AS SYSTEM ROTATES EAST OF THE AREA THIS EVENING...SCATTERED TO
NUMEROUS CONVECTION WILL CONTINUE INTO THE EVENING HOURS BEFORE
WANING AS INSTABILITY DECREASES. WITH WEAK INSTABILITIES AND THE
STRONGER SHEAR TO OUR EAST ONLY EXPECT SOME PEA SIZED HAIL ALONG
WITH HEAVY DOWNPOURS OF RAIN. POPS TO BE HIGHEST THIS EVENING...BUT
REMAINING IN THE CHANCE CATEGORY THROUGH THE OVERNIGHT HOURS IN THE
CYCLONIC FLOW.
AS SYSTEM MOVES INTO LOWER MICHIGAN ON MONDAY ANOTHER IMPULSE DROPS
SOUTHEAST OUT OF CANADA TOWARD THE AREA. AS MENTIONED BEFORE
MODELS DIFFER ON STRENGTH WITH THE GFS THE STRONGEST. BOTH SHOWING
SOME POTENTIAL VORTICITY ADVECTION BY LATER MONDAY INTO MONDAY
NIGHT...WITH THE GFS LINGERING IT INTO TUESDAY. THIS AND REMAINING
IN THE CYCLONIC FLOW WILL CONTINUE TO MENTION CHANCE CATEGORY POPS
FOR BOTH MONDAY AND MONDAY NIGHT.
WEAK HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION TUESDAY AND
TUESDAY NIGHT AS THE PRECIPITATION CHANCES GETS PUSHED EASTWARD.
THE BREAK WILL BE SHORT LIVED AS YET ANOTHER TROUGH PUSHES INTO THE
NORTHERN PLAINS ON WEDNESDAY. WITH CYCLOGENESIS OCCURRING AND
STRENGTHENING WARM FRONT ACROSS THE PLAINS WILL BEGIN TO LIFT
NORTHWARD TOWARD THE AREA. WARM ADVECTION ALONG WITH STRONG MOISTURE
TRANSPORT INTO THE AREA WILL LEAD TO RAIN CHANCES ONCE AGAIN. BEST
CHANCES LOOK TO BE WEDNESDAY NIGHT JUST AHEAD OF COLD FRONT. GIVEN
STRENGTH OF SYSTEM SEVERE WEATHER THREAT WILL EXIST. THE ONE
NEGATIVE IS THE TIME OF DAY WHICH MODELS PROG STRONGEST FORCING
DURING THE OVERNIGHT HOURS. WILL HAVE TO WAIT AND SEE WITH LATER
MODEL RUNS FOR MORE SPECIFICS.
WITH THE UNSETTLED WEATHER OVER THE NEXT SEVERAL DAYS EXPECT
TEMPERATURES TO BE NEAR OR SLIGHTLY BELOW NORMALS. HAVE IN GENERAL
GONE SLIGHTLY UNDER GUIDANCE THROUGH MUCH OF THE PERIOD.
.LONG TERM...THURSDAY THROUGH SUNDAY
THE PATTERN IN THIS TIME FRAME WILL BE DOMINATED BY A MEAN WEST
COAST TROUGH...WITH NEARLY A ZONAL FLOW ACROSS THE GREAT LAKES.
EMBEDDED SHORTWAVES WITHIN THE MEAN WESTERN TROUGH WILL GET EJECTED
NORTHEASTWARD THROUGH THE PERIOD. INITIALLY A RATHER POTENT SYSTEM
WILL LIFT FROM THE NORTHERN PLAINS INTO SOUTHERN ONTARIO ON
THURSDAY. ASSOCIATED FRONTAL BOUNDARY LOOKS TO SWEEP THROUGH THE
FORECAST AREA VERY EARLY IN THE PERIOD. QUESTION WILL BE HOW FAR
SOUTH FRONT SETTLES FOR THE REMAINDER OF THE PERIOD...AS THESE
SHORTWAVES INTERACT WITH THE BOUNDARY TO PRODUCE PRECIPITATION
CHANCES. LATEST MODEL GUIDANCE SUGGESTS IT MAY MOVE FAR ENOUGH
SOUTH TO ALLOW FOR HIGH PRESSURE TO BUILD IN FOR THE END OF THE
WEEK. THIS WOULD KEEP THE RAIN CHANCES FARTHER SOUTH. FOR NOW WILL
KEEP CHANCE POPS ON THURSDAY AND THEN CONFINE TO THE POPS TO THE
SOUTHERN AREAS FRIDAY THROUGH SATURDAY AND DRY ON SUNDAY. AGAIN
DETAILS OF FRONTAL POSITION WILL BE KEY TO OUR CHANCES AND ANY
WAFFLING BACK NORTH WOULD RESULT IN HIGHER PROBABILITIES FARTHER
NORTH.
RABERDING
&&
.AVIATION...
SCATTERED TO NUMEROUS CONVECTION IS EXPECTED TO CONTINUE TO BE FOUND
ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN
THROUGH 00Z MONDAY. WITH THE LOSS OF DIURNAL HEATING...THE AREAL
COVERAGE OF THE CONVECTION WILL GRADUALLY DECREASE BETWEEN 00Z AND
06Z MONDAY. THE GREATEST CONCENTRATION OF PRECIPITATION WILL BE
FOUND ACROSS WISCONSIN DURING THIS TIME PERIOD. THE CONVECTION WILL
LIKELY CONTINUE TO CAUSE QUITE VARIABLE CEILINGS ACROSS THE UPPER
MISSISSIPPI RIVER VALLEY LATE THIS AFTERNOON AND EARLY EVENING.
CEILINGS BETWEEN 03Z AND 15Z MONDAY WILL LIKELY RANGE FROM 1500 TO
3000 FEET. DUE TO THE INCREASING SURFACE PRESSURE GRADIENT ON THE
WESTERN PERIPHERY OF THE UPPER LEVEL LOW...THERE IS QUITE A BIT OF
UNCERTAINTY ON WHETHER FOG WILL DEVELOP AND IF IT DEVELOPS...HOW LOW
WILL THE VISIBILITIES DROP. FOR THE TIME BEING...I LEFT VISIBILITIES
ABOVE 6 STATUE MILES...BUT THIS WILL HAVE TO BE WATCHED CLOSELY THIS
EVENING.
BOYNE
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&
Hazardous weather outlook, Jun 3, 4:00 AM CST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT SUN JUN 3 2007
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-041000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
500 AM CDT SUN JUN 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA
AGAIN TODAY AND TONIGHT...AS MORE REDEVELOPMENT OCCURS MOSTLY TO THE
NORTH AND WEST OF AN AREA OF LOW PRESSURE EXITING TO THE EAST.
LIMITED INSTABILITY AND WEAK WIND FIELDS PRECLUDE AN ORGANIZED SEVERE
WEATHER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ON AND OFF SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE FOR
MUCH OF THIS WEEK...AS THE WEATHER PATTERN REMAINS VERY UNSETTLED.
WHILE THE POTENTIAL FOR SEVERE WEATHER CANNOT BE ASCERTAINED WITH ANY
CERTAINTY...MOST OF THE DAYS SHOULD HOLD MINIMAL IF ANY SEVERE
CHANCES. OUT OF ALL THE DAYS...THOUGH...WEDNESDAY NIGHT
CURRENTLY HAS THE BEST CHANCE FOR SEVERE WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TODAY AND TONIGHT.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
RIECK
Tornado, Grant
- When
- June 3, 2:22 PM CST to 2:24 PM CST
- Where
- Grant County, 2 mi SE of Potosi
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 30 yd
- Property damage
- $800
- Crop damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 42.660, -90.692
A small tornado touched down briefly near Highway 61 and 35 just southeast of Potosi, causing some minor tree and crop damage.
Tornado, Grant
- When
- June 3, 2:30 PM CST to 2:32 PM CST
- Where
- Grant County, Potosi
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 42.680, -90.720
A small tornado touched down briefly in Potosi, causing minor structural damage to the roof of a shed.
Tornado, Grant
- When
- June 3, 2:40 PM CST to 2:42 PM CST
- Where
- Grant County, 2 mi S of Tennyson
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 30 yd
- Crop damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 42.651, -90.680
A small tornado touched down briefly between Dickeyville and the Tennyson area, but no damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, June 3, 20071 death · 3 injured · $95,000 · 56 kt wind · 17 events
- Flash Flooding and Hail in Texas, June 3 to 4, 2007$920,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Ohio, June 3, 2007$1.5 million · 50 kt wind · 6 events
- Tornado and Flash Flood in Wisconsin, June 3, 2007$250,000 · EF1 · 6 events
- Flooding and Damaging Wind in Michigan, June 3 to 7, 2007$470,000 · 56 kt wind · 3 events
- Damaging Wind in Louisiana, June 3, 2007$500,000 · 60 kt wind · 1 event
- Flash Flooding and Hail in Texas, June 3, 2007$90,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Louisiana, June 3, 2007$97,000 · 1 in hail · 18 events
- Flash Flooding and Damaging Winds in New York, June 3, 2007$120,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, June 3, 2007$64,000 · 1.25 in hail · 17 events
- Hail and Damaging Winds in Texas, June 3, 2007$24,000 · 1.5 in hail · 8 events
- Damaging Winds in Michigan, June 3, 2007$30,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29748, 29749, 29751.